Louisiana, 2025

Damaging Winds in Louisiana, May 24, 2025

May 24, 2025 · NWS JAN · 5 events in 4 counties and zones

A line of severe thunderstorms moved across northeast Louisiana with hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A line of severe thunderstorms moved across northeast Louisiana with hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 24, 12:25 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, May 24, 12:25 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
125 PM CDT Sat May 24 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 124 PM CDT Sat May 24 2025

Through next week...

An organized MCS is progged to propagate along a surface boundary
across the area this afternoon and evening, with a primary threat
for wind and secondary low threat for hail and possibly a tornado.
The environment does appear primed for the organized complex to
maintain through much of the area this evening, including portions
of the Pine Belt. The perturbed northwest flow regime that supports
these complexes is likely to persist into at least early next week
if not mid next week. The meandering surface boundary along with
upper disturbances will keep rain and storm chances in the forecast
throughout next week. Some storms could become organized depending
on the environment which could become severe any given day, but this
possibility is dependent on day to day mesoscale features and
environments.

By late next week, the larger scale long wave trough digs south and
may bring an airmass change, which would decrease our chances for
rain and storms. But it is also a possibility that the front stalls
before any such airmass change could occur, in which case the
unsettled weather will remain. I will note that with the previous
rounds of unsettled weather, guidance has trended closer to
climatology with little airmass change. So it is reasonable to think
that rain and storms will stick around, with southeast ridge
remaining weak.

The additional rainfall expected from these storms over the next
week could push us into record territory for the month of May.
Localizing flooding cannot be ruled out with heavier rain throughout
the week./SAS/

&&

.AVIATION...
(18Z TAFS)
Issued at 100 PM CDT Sat May 24 2025

VFR conditions prevail across the area. An increase in storm
coverage will move in within the next hour, with potential storm
complex that may propagate southeast through most TAF sites. If
this evolution occurs, variable ceilings &/or vsby are likely with
gusts >35-50mph in the strongest of storms. Onset timing is
most likely between 24/19Z-22Z Saturday at GLH & GWO, 24/22Z
Saturday to 25/01Z Sunday at GTR, JAN, HKS, MEI & HEZ & through
25/02-03Z at PIB & HBG. SHRA & TSRA coverage dwindles afterwards.
Onset of deteriorating flight categories is likely with another
round of IFR-LIFR stratus &/or MVFR to IFR vsby at MEI, PIB, HBG
& HEZ after 25/08-11Z Sunday. This will persist through around
25/15-16Z Sunday before VFR flight categories prevail in the
wake. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  91  72  89 /  20  40  30  70
Meridian      68  91  70  90 /  10  40  20  70
Vicksburg     71  92  72  89 /  10  30  20  60
Hattiesburg   72  93  72  91 /  30  30  20  50
Natchez       71  91  72  89 /  10  30  20  50
Greenville    70  89  72  84 /  10  40  50  80
Greenwood     70  90  72  86 /  20  50  50  80

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

SAS20/SAS20/DC

In the hours before

Special weather statement, May 24, 12:18 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
118 PM CDT Sat May 24 2025

ARZ074-075-MSZ034-241915-
Chicot AR-Ashley AR-Washington MS-
118 PM CDT Sat May 24 2025

...A STRONG THUNDERSTORM WILL IMPACT CHICOT...ASHLEY AND WESTERN
WASHINGTON COUNTIES THROUGH 215 PM CDT...

At 118 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fountain Hill, or 13 miles north of Hamburg, moving southeast at 30
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Hamburg, Fountain Hill, and Old Milo around 125 PM CDT.
  Snyder around 135 PM CDT.
  Portland and Parkdale around 155 PM CDT.

Other locations impacted by this storm include Halley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3320 9214 3331 9198 3340 9199 3339 9146
      3356 9145 3356 9123 3344 9123 3346 9112
      3338 9117 3345 9106 3333 9114 3324 9110
      3328 9104 3327 9104 3314 9109 3313 9120
      3306 9112 3300 9117 3301 9206 3307 9213
TIME...MOT...LOC 1818Z 314DEG 27KT 3340 9188

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, May 24, 12:59 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
159 PM CDT Sat May 24 2025

MSZ018-019-034-241945-
Washington MS-Sunflower MS-Bolivar MS-
159 PM CDT Sat May 24 2025

...STRONG THUNDERSTORMS WILL IMPACT SUNFLOWER...NORTHERN WASHINGTON
AND BOLIVAR COUNTIES THROUGH 245 PM CDT...

At 159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pace to Lamont. Movement was southeast at
30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Greenville, Cleveland, Metcalfe, Boyle, and Winterville around 205
  PM CDT.
  Shaw around 210 PM CDT.
  Leland around 215 PM CDT.
  Holly Ridge around 225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Arkansas...and northwestern Mississippi.

&&

LAT...LON 3399 9066 3399 9045 3350 9046 3331 9069
      3326 9105 3329 9107 3325 9110 3334 9114
      3345 9106 3345 9107 3339 9112 3358 9118
      3362 9113 3370 9121 3368 9103 3373 9115
      3378 9099 3409 9087 3411 9066
TIME...MOT...LOC 1859Z 302DEG 26KT 3375 9087 3354 9109

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CR
Local storm report, May 24, 1:16 PM CST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
216 PM CDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     Tstm Wnd Gst     3 W McMillan Corner     33.39N 91.36W
05/24/2025  M51 MPH          Chicot             AR   Mesonet

            Recorded at private weather station.

&&

DL

The radar

The Jackson/Brandon,MS radar (KDGX), 178 km away, was scanning. The volume nearest the first event began at 19:37 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Morehouse

When
May 24, 1:37 PM CST
Where
Morehouse County, 0.9 mi NE of Mer Rouge
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.780, -91.790

A couple of trees were blown down in Mer Rouge.

Thunderstorm Wind, East Carroll

When
May 24, 2:00 PM CST
Where
East Carroll County, 3 mi NNE of Bowie
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
32.790, -91.250

A few trees were blown down around the parish.

Thunderstorm Wind, Catahoula

When
May 24, 3:54 PM CST
Where
Catahoula County, 1.5 mi NNE of Sicily Is
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.870, -91.660

A tree was blown down in Sicily Island.

Thunderstorm Wind, Concordia

When
May 24, 4:09 PM CST
Where
Concordia County, 0.91 mi NE of Clayton
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.730, -91.540

A few trees and power lines were blown down near Clayton.

Thunderstorm Wind, Concordia

When
May 24, 4:13 PM CST
Where
Concordia County, 1.18 mi W of Ridgecrest
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.600, -91.520

Several trees were and power lines were blown down. A metal building had the roof blown off.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272963, 1272965, 1272998, 1273003, 1273004.